Alert archive / Wyoming / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 39, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 1, 2025, 4:44 PM MDT for Laramie County, Wyoming. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2025, 4:44 PM MDT (22:44 UTC)
- Expired
- Jun 1, 2025, 5:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 16 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.7 hours before the alert went out and 379 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2581 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
384
WUUS55 KCYS 012244
SVRCYS
WYC021-012330-
/O.NEW.KCYS.SV.W.0039.250601T2244Z-250601T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
444 PM MDT Sun Jun 1 2025
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
South central Laramie County in southeastern Wyoming...
* Until 530 PM MDT.
* At 444 PM MDT, a severe thunderstorm was located over Laramie
County Fairgrounds at Archer, or near Cheyenne, moving east at 15
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cheyenne, Laramie County Fairgrounds at Archer, Hillsdale, and
Ranchettes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
&&
LAT...LON 4106 10475 4125 10476 4132 10441 4100 10443
TIME...MOT...LOC 2244Z 276DEG 11KT 4115 10469
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Trudel2 follow-up statements
298
WWUS55 KCYS 012316
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
516 PM MDT Sun Jun 1 2025
WYC021-012330-
/O.CON.KCYS.SV.W.0039.000000T0000Z-250601T2330Z/
Laramie WY-
516 PM MDT Sun Jun 1 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTH CENTRAL LARAMIE COUNTY...
At 515 PM MDT, a severe thunderstorm was located near Laramie County
Fairgrounds at Archer, or 12 miles east of Cheyenne, moving east at
15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hillsdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4103 10458 4126 10468 4132 10441 4100 10443
TIME...MOT...LOC 2315Z 276DEG 11KT 4114 10456
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Trudel670 WWUS55 KCYS 012322 SVSCYS Severe Weather Statement National Weather Service Cheyenne WY 522 PM MDT Sun Jun 1 2025 WYC021-012332- /O.EXP.KCYS.SV.W.0039.000000T0000Z-250601T2330Z/ Laramie WY- 522 PM MDT Sun Jun 1 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LARAMIE COUNTY WILL EXPIRE AT 530 PM MDT... The storm which prompted the warning has weakened below severe limits, and has exited the warned area. Therefore, the warning will be allowed to expire. However, gusty winds and heavy rain are still possible with this thunderstorm. && LAT...LON 4103 10458 4126 10468 4132 10441 4100 10443 TIME...MOT...LOC 2322Z 276DEG 11KT 4114 10455 $$ Trudel
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:51 PM MDT, 2 hours 53 minutes earlier. Its key messages:
- A passing weather disturbance and relatively strong cold front for early June will move across the forecast area on Monday, producing widespread showers and scattered thunderstorms Monday afternoon and night. Some of the thunderstorms south of a Cheyenne to Chadron line may become severe Monday afternoon and evening.
- Cooler and wetter weather will prevail for Tuesday and Wednesday before a warming trend develops for Thursday through Saturday, with chances for late day showers and thunderstorms each day.
Area forecast discussion, Jun 1, 1:51 PM MDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 151 PM MDT Sun Jun 1 2025 .KEY MESSAGES... - A passing weather disturbance and relatively strong cold front for early June will move across the forecast area on Monday, producing widespread showers and scattered thunderstorms Monday afternoon and night. Some of the thunderstorms south of a Cheyenne to Chadron line may become severe Monday afternoon and evening. - Cooler and wetter weather will prevail for Tuesday and Wednesday before a warming trend develops for Thursday through Saturday, with chances for late day showers and thunderstorms each day. && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 147 PM MDT Sun Jun 1 2025 Tonight...Visible satellite imagery, WSR-88D reflectivity and model guidance suggests isolated to widely scattered showers and thunderstorms through early this evening, mainly for southeast Wyoming. As the cold front approaches our northern counties, we may see an uptick in shower coverage late this evening across Converse County. Relatively quiescent weather after midnight in advance of the cold front. Monday...Quite an active day expected. As the progressive shortwave trough aloft moves into the Dakotas, its associated cold front will sweep southward across our counties, ushering in cooler north winds and widespread low clouds. With strong frontal lifting and a deep moist airmass, we anticipate numerous showers and thunderstorms to develop, especially in the afternoon along and near the cold front. With the combination of shear and instability, some of the thunderstorms will likely become severe from Laramie County of southeast Wyoming across the southern two-thirds of the Nebraska Panhandle, where the Storm Prediction Center has their slight risk area. Maximum temperatures will be tough to call based on the strength of the cold front and cloud cover. Monday night...As the cold frontal band is overridden by moist flow aloft, numerous showers and scattered thunderstorms will continue into the evening hours, most numerous south of a Laramie to Alliance line. Some of the storms may be severe early in the evening in this corridor. Scattered to possibly numerous showers will continue after midnight in the moist airmass, with chilly temperatures as 700 mb temperatures fall to -2 Celsius. There may be some areas of fog development in areas where rain decreases in coverage. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 147 PM MDT Sun Jun 1 2025 Multiple shortwaves will gives us precipitation chances throughout the work week mainly in the afternoon and evening. However, starting Wednesday we begin to have our westerly downslope become the predominant pattern allowing temperatures to rise from the mid 60's and into the 70's Thursday with more widespread 70's on Friday into the weekend. Tuesday, another shortwave swings through the intermountain west from the early afternoon and into the evening. There looks to be a vort max associated with this shortwave that may be the primary means for lift. On top of the vort max there will be a little bit of some residual moisture for the vort max to lift for some light showers. Given the lack of real synoptic support anything severe is not likely, however some lightning and thunder may be possible. Wednesday into Thursday, A midlevel trough pushes through continuing the rain chances for the Intermountain west. There should be enough synoptic lift and well as the vorticity gradient to produce stronger storms than Tuesday. However, model guidance shows dry air filling into the region potentially cutting off any convection into the overnight hours or evening if that dry air arrives sooner. Thursday into Friday, westerly flow starts to dominate the pattern allowing us to get a small break from the precipitation chances. Dry air looks to start filing into the lower elevations giving us a dry layer near the surface that may possibly not allow precipitation from reaching the surface. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1135 AM MDT Sun Jun 1 2025 VFR conditions through this afternoon with a thunderstorm risk starting near this evening. KRWL and KCDR look to miss these thunderstorms and stay dry throughout this TAF period, however KCDR may get a residual shower. KLAR and KCYS look to start around 23z with the Nebraska terminals starting around 02z. Not expecting a huge hail risk to aviation with these storms but gusty outflow winds and small hail are the typical expectation with any storm. Some high based clouds may linger overnight but otherwise skies should clear shortly after the storms/showers roll through. Tomorrow afternoon and evening is the severe thunderstorm risk with hail and winds as the main threats. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...MM AVIATION...MM
Hazardous weather outlook, Jun 1, 1:59 PM MDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 159 PM MDT Sun Jun 1 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>119-022000- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 159 PM MDT Sun Jun 1 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated to widely scattered thunderstorms will occur through this evening, mainly across southeast Wyoming. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Numerous showers and scattered thunderstorms will occur Monday afternoon through Monday night. Some storms south of a Cheyenne to Chadron line may become severe Monday afternoon and evening, producing large hail and damaging winds. Scattered afternoon and evening showers and thunderstorms will be possible each day Tuesday through Saturday. .Spotter information statement... Spotter activation will not be needed. Rubin
In the hours before
Special weather statement, Jun 1, 3:31 PM MDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Cheyenne WY 331 PM MDT Sun Jun 1 2025 WYZ115>117-012245- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Including the cities of Bosler, Laramie, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 331 PM MDT Sun Jun 1 2025 ...BRIEF GUSTY WINDS POSSIBLE NEAR SHOWERS AND THUNDERSTORMS... Showers and thunderstorms will continue to develop near the Laramie Range this afternoon. These thunderstorms have a history of producing brief wind gusts up to 55 MPH before dissipating. Travelers are urged to use caution along Interstate 80, Interstate 25 south of Cheyenne, and Happy Jack Road. Sudden but brief wind gusts may create hazardous travel conditions. TT
Special weather statement, Jun 1, 4:04 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
404 PM MDT Sun Jun 1 2025
WYZ117-118-012230-
Central Laramie County WY-South Laramie Range Foothills WY-
404 PM MDT Sun Jun 1 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LARAMIE COUNTY THROUGH
430 PM MDT...
At 403 PM MDT, Doppler radar was tracking a strong thunderstorm over
North Cheyenne, or 7 miles north of Cheyenne, drifting north at 5
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cheyenne, Whitaker, North Cheyenne, Ranchettes, Cheyenne Regional
Airport, and Warren AFB.
This includes Interstate 25 in Wyoming between mile markers 13 and
30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4114 10469 4118 10492 4144 10492 4134 10455
TIME...MOT...LOC 2203Z 199DEG 5KT 4124 10483
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TrudelThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:04 PM MDT | Special Weather Statement | CYS | Laramie | 26 min |
| Jun 1, 4:20 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 25 min |
| Jun 1, 4:39 PM MDT | Areal Flood Advisory | CYS | Laramie | 111 min |
| Jun 1, 4:48 PM MDT | Special Weather Statement | CYS | Platte | 42 min |
| Jun 1, 5:05 PM MDT | Areal Flood Advisory | CYS | Laramie | 55 min |
| Jun 1, 5:31 PM MDT | Special Weather Statement | CYS | Platte | 44 min |
| Jun 1, 5:32 PM MDT | Special Weather Statement | CYS | Platte | 43 min |
| Jun 1, 5:50 PM MDT | Special Weather Statement | CYS | Platte | 40 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.